It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-14-2007, 04:48 PM   #1
Junior Member
(female)
 
Join Date: Sep 2007
Location: U.S.
Posts: 19
Cicada HB User
Side Effect?

For the past month or so, I have been experiencing back and forth jerking/tremor motion when my legs are at rest. This usually happens in the car, or when I am just sitting somewhere. It occurs with both legs, although one (my left I think) may move more. I also have an up and down jerking motion of my toes on both feet, maybe moreso my right, but it's hard to tell. Occasionally I will feel my muscles jerk, but not be able to see it, in that it's not a very noticeable motion, if a motion at all. The tremors happen especially when my feet are laying on their sides. The tremors will get better if I move my leg, but only temporarily. Within a minute or so, they start up again.

This all started about the time we increased my dosage of the bipolar medicine abilify. That is why I am wondering. Unfortunately this is the last medicine there is that is available/works for me. What should I do if the medicine IS causing this?

Some might also suggest this is stress. I don't think so. I can feel totally calm, and still have the jerking/tremor. Although, it can worsen a bit when nervous, but I don't necessarily need to be nervous to experience this.

I am female, 18 years old.

So could this be a side-effect? Or is there something else it could be that I should have checked out?

Last edited by Cicada; 11-14-2007 at 04:54 PM.

 
Sponsors Lightbulb
   
Old 11-15-2007, 07:18 AM   #2
Senior Member
(female)
 
Join Date: Mar 2006
Location: US
Posts: 201
Amanda06 HB User
Re: Side Effect?

Hi:
Your description indicates, ... yes that is side-effect from Abilify.

It's called TD, Tardio D.... (I can't recall spelling). You need to see your rx doc. right away. There is a good med. for TD.

Call your pdoc. ASAP.

 
Sponsors Lightbulb
   
Old 11-15-2007, 03:14 PM   #3
Junior Member
(female)
 
Join Date: Sep 2007
Location: U.S.
Posts: 19
Cicada HB User
Re: Side Effect?

Is the tremor usually when resting the limbs for abilify?

 
Old 11-15-2007, 10:12 PM   #4
Senior Member
(female)
 
Join Date: Mar 2006
Location: US
Posts: 201
Amanda06 HB User
Re: Side Effect?

I never been on Abilify, but I heard/read that for some of Abilify-takers are experiencing 'involuntarily' limbs movement.

By using 'search engine' Type: TD or side-effect of Ability

Even you starting to experience in T.D., there is a good med. to counteract, then try to discuss with your rx'd pdoc. soon.

Last edited by Amanda06; 11-15-2007 at 10:20 PM. Reason: corect web-site

 
Old 12-04-2007, 06:20 PM   #5
Junior Member
(female)
 
Join Date: Sep 2007
Location: U.S.
Posts: 19
Cicada HB User
Re: Side Effect?

The doctor does not think that it is a side-effect. He's sending me to a neurologist.

 
Old 12-05-2007, 01:54 AM   #6
Senior Veteran
(female)
 
Join Date: Jun 2007
Location: Victoria,Australia
Posts: 833
glamour girl HB User
Re: Side Effect?

Good to hear his sending you to a Neuro.. Sounds like a nerve issue to me too. Be prepared he might order a MRI scan.
Hope you feel better soon.

 
Old 12-07-2007, 01:47 PM   #7
Senior Member
(female)
 
Join Date: Mar 2006
Location: US
Posts: 201
Amanda06 HB User
Re: Side Effect?

Whether you get side-effect from taking Abilify is to discontinue for a while, but as reading one of previous posts, you can NOT afford to do this. Abilify is a very last psycho. med. for you to feel better.

It sounds very likely 'side-effect' to me, as having mentioned 'AFTER' increased dosage of Abilify. However, you need to follow your rx'ed/pdoc.'s instruction in order to find out 'real' nature of your problem.

In the meantime, ... try to be strong and calm, both of which you sound to possess already, ... but again be strong to get it through.

Please let us know after your appt. with neurologist.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Methadone side-effect? Loss of mental acuity. Keereepip Pain Management 10 09-18-2010 10:10 AM
"Climacturia" - recently reported "new" RP side effect IADT3since2000 Cancer: Prostate 10 05-13-2010 10:07 AM
Hormonal therapy side effects: likelihood, seriousness, countermeasures IADT3since2000 Cancer: Prostate 6 03-10-2010 05:57 PM
Help!!! On Methadone for pain, with side effects foreverangel143 Pain Management 5 12-20-2005 05:18 PM
Which HBP medicine do you think have no big side effect ? milosusa High & Low Blood Pressure 10 02-17-2005 02:24 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:34 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!